Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 277, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Oct 21, 2005, 3:53 PM EDT for Knox County, Tennessee. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 21, 2005, 3:53 PM EDT (19:53 UTC)
- Expired
- Oct 21, 2005, 5:00 PM EDT
- In force
- 67 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Knox County, TN
The radar
The Knoxville radar (KMRX), 52 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.9 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 1018 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 21, 3:20 PM EDT, 33 minutes earlier.
Area forecast discussion, Oct 21, 3:20 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 320 PM EDT FRI OCT 21 2005 .SHORT TERM (TONIGHT AND SATURDAY)...A LINE OF SHOWERS AND THUNDERSTORMS HAVE MOVED OUT AHEAD OF A COLD FRONT AND ARE TRACKING ACROSS THE MRX CWA THIS AFTERNOON. WITH WEAK INSTABILITY IN PLACE AND LIFT ASSOCIATED WITH THE APPROACHING FRONT...THESE STORMS SHOULD CONTINUE OVER THE REGION INTO THE EVENING HOURS. THE FRONT SHOULD REACH INTO THE AREA OVERNIGHT CONTINUING A CHANCE OF SHOWERS THROUGH THE NIGHT. SHOWERS WILL LINGER OVER THE AREA INTO SATURDAY AS THE FRONT EXITS THE REGION AND THE TROUGH AXIS MOVES THROUGH. GUIDANCE NUMBERS LOOK GOOD WITH COOLER TEMPS EXPECTED BEHIND THE FRONT...SO WILL KEEP TEMPS CLOSE TO GUIDANCE. .LONG TERM (SATURDAY NIGHT THROUGH FRIDAY)...MODELS INDICATE A HIGHLY AMPLIFIED PATTERN WILL DEVELOP THIS WEEKEND...AS A STRONG UPPER TROUGH DEEPENS ACROSS THE EASTERN HALF OF THE NATION. THIS PATTERN LOOKS TO LINGER ACROSS THE FORECAST AREA THROUGH THE MIDDLE OF NEXT WEEK...BRINGING A DRAMATIC DROP IN TEMPS TO BELOW-NORMAL LEVELS THROUGH WEDNESDAY. MODELS REVEAL SOME DIFFERENCES IN THE DETAILS WITH A SERIES OF SHORT WAVES EXPECTED TO ROTATE AROUND THIS LONG WAVE UPPER TROUGH. MOISTURE LOOK TO BE LIMITED THROUGH EARLY NEXT WEEK...BUT IT APPEARS THAT A FEW SHOWERS WILL BE POSSIBLE (ESPECIALLY IN THE UPSLOPE AREAS OF THE MOUNTAINS). GFS MODEL CONTINUES TO INDICATE THAT 850 MB TEMPS WILL BE COLD ENOUGH SUNDAY NIGHT AND MONDAY NIGHT FOR SOME SNOW SHOWERS ACROSS THE HIGHER ELEVATIONS (GENERALLY ABOVE 3000 FEET). THIS UPPER TROUGH WILL EVENTUALLY MOVE OUT OF THE REGION BY THURSDAY...WITH HIGH PRESSURE BUILDING INTO THE REGION THROUGH FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 55 66 44 65 / 30 10 10 20 KNOXVILLE MCGHEE TYSON AIRPORT, TN 55 64 42 62 / 40 20 10 20 OAK RIDGE, TN 54 63 41 62 / 40 20 10 20 TRI CITIES AIRPORT, TN 53 62 38 58 / 50 30 20 20 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && MJB/DMG
Hazardous weather outlook, Oct 21, 4:19 AM EDT, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 419 AM EDT FRI OCT 21 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-220830- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 319 AM CDT FRI OCT 21 2005 /419 AM EDT FRI OCT 21 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE (TODAY AND TONIGHT)... A COLD FRONT WILL MOVE ACROSS THE AREA LATE THIS AFTERNOON AND THIS EVENING. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE FRONT. DANGEROUS CLOUD-TO-GROUND LIGHTNING STRIKES WILL ACCOMPANY ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN (SATURDAY THROUGH THURSDAY)... A MUCH COLDER AIR MASS WILL MOVE INTO THE AREA BEHIND THE FRONT. LOW TEMPERATURES ON SUNDAY NIGHT...MONDAY NIGHT...AND TUESDAY NIGHT COULD FALL TO NEAR FREEZING ACROSS SOUTHWEST VIRGINIA AND NORTHEAST TENNESSEE...ESPECIALLY IN SHELTERED VALLEYS. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 3:25 PM EDT | Severe Thunderstorm Warning | MRX | Roane | 35 min |
| Oct 21, 3:35 PM EDT | Severe Thunderstorm Warning | MRX | Anderson | 40 min |
| Oct 21, 4:42 PM EDT | Tornado Warning | MRX | Knox | 21 min |
| Oct 21, 4:59 PM EDT | Tornado Warning | MRX | Jefferson | 40 min |
| Oct 21, 5:58 PM EDT | Severe Thunderstorm Warning | MRX | Knox, Union | 32 min |
| Oct 21, 6:17 PM EDT | Severe Thunderstorm Warning | MRX | Grainger | 43 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.